Top
10
Doctor insights on: Diphenhydramine Overdose

Share
1

1
Can you die from diphenhydramine overdose?

Can you die from diphenhydramine overdose?

Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe when used as prescribed to treat allergic reactions, cold and flu like symptoms, insomnia, and motion sickness. Considerable overdosage can lead to cardiac arrest, serious ventricular dysrhythmias, coma, and death. ...Read more

See 1 more doctor answer
Dr. John Chiu
1,038 doctors shared insights

Diphenhydramine (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


2

2
How should I treat diphenhydramine overdose?

How should I treat diphenhydramine overdose?

Go to ER: The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours. Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal. Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more

3

3
What is the treatment for diphenhydramine (benadryl) overdose?

What is the treatment for diphenhydramine (benadryl) overdose?

Complicated: The mainstay is activated charcoal, which can deactivate the medication before it gets absorbed into your system. If it's an extremely high dose & the patient is extremely sedated they may have to be intubated. Some patients become very agitated & need meds to prevent becoming overheated (hyperthermia) or muscle breakdown. There are other complications/treatments but those are the 2 most common. ...Read more

4

4
What's the best treatment to get rid of diphenhydramine overdose?

What's the best treatment to get rid of diphenhydramine overdose?

Let help: Fluids through an intravenous line (IV) , medicines to increase blood pressure, control an irregular heart rhythm, or control seizures , close monitoring of the heart and lungs , a breathing tube to help with breathing , other treatments based on complications that occur. ...Read more

5

5
Sure death from diphenhydramine overdose?

Sure death from diphenhydramine overdose?

Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the time it takes to get definitive care (like having stomach pumped and IV fluids). ...Read more

6

6
Can you die from diphenhydramine overdose?

Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe when used as prescribed to treat allergic reactions, cold and flu like symptoms, insomnia, and motion sickness. Considerable overdosage can lead to cardiac arrest, serious ventricular dysrhythmias, coma, and death. ...Read more

See 1 more doctor answer
7

7
How should I treat diphenhydramine overdose?

Go to ER: The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours. Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal. Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more

8

8
Can someone die from a diphenhydramine overdose?

Can someone  die from a diphenhydramine overdose?

Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222-1222. For advice. ...Read more

9

9
Can you really die from a diphenhydramine overdose?

Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222-1222. For advice. ...Read more

10

10
Is it a for sure death from diphenhydramine overdose?

Get help - Lethal : Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of your problems. But there are options - getting help is the best option. Your problems can be worked through - but not if you are dead. If you are having active thought of suicide please have a relative or friend take you to the nearest er or call 911. ...Read more

Benadryl (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Overdose (Definition)

When the maximum dose of medication ...Read more